MAUDE Adverse Event Report: TORNIER INC TORNIER HRS ASSEMBLY SCREW 0MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC TORNIER HRS ASSEMBLY SCREW 0MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number ARS655101
Medical Device Problem Codes Device Markings/Labelling Problem (2911); Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It has been reported that while trying to assemble the implant, it was detected that the screw was of such a short length that it did not join or assemble the two pieces.A second implant of the same reference was opened that came with the same defect.And then, it was decided to use a longer stem, whose assembly screw was correctly.
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Additional Manufacturer Narrative
The reported event could be confirmed.A review of the returned affected devices clearly shows the discrepancy in the devices noted to be received by the complaint reporter and the devices that should have been received.A device inspection revealed that the screws provided for the case were confirmed to be the 0mm short screws.There are two 0mm assembly screws marketed for the tornier hrs system.Catalog # ars655101 corresponds to the screw that is 36.5mm in length.Catalog # ars655118 corresponds to the ¿short¿ screw that is 26.5mm in length.The returned devices are clearly etched with ¿0s¿ which corresponds to the ars655118 ¿0mm short screw¿.This screw was not the proper screw for this case.Dimensional inspection revealed the returned devices to be under the required dimensions for the ars655101.The overall dimensions confirmed the devices to be the ars655118 0mm short screw.A review of the labeling and device history for the reported lot did not indicate any abnormalities.No indications of material or design related problems were found during the investigation.This event has been escalated to a capa within our quality system for further investigation.Based on the investigation, the root cause was attributed to a manufacturing related issue.It was discovered that ars655118 lot az1822082 (quantity(b)(4)) and ars655101 lot az1322077 (quantity (b)(4)) were processed through packaging at the same time.The supplier stated they believe this is a complete swap of lots.They have opened a capa on their end to formalize the root cause and escape.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER HRS ASSEMBLY SCREW 0MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16934813
Report Number0001649390-2023-00097
Device Sequence Number7375339
Product Code KWS
UDI-Device Identifier00846832093250
UDI-Public00846832093250
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K181420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberARS655101
Device Lot NumberAZ1322077
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer07/04/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown